HIV Anxiety Support User Group
Oral sex from Poz
About This Group:

This support group is for those who are suffering from stress or anxiety associated with uncertain HIV status. HIV anxiety is extremely isolating for those who are going through it, as it is often very difficult to discuss with friends and family members. This group is provided for sufferers of HIV anxiety to discuss their fears in a supportive environment. Those with anxiety over non-HIV STDs are also welcome. For personal advice concerning HIV risk, testing, and prevention, please post in the HIV Prevention Community.

Founded by joggen on October 4, 2009
1229 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Oral sex from Poz

Hi everyone.

I have a lot of anxiety around HIV in general, though I know my facts and stats-- there must be a valid route of transmission for the virus to pass through to get infected. That being said, it feels different when you feel you yourself are at risk (not to sound like a massive cliche).

My story: I was at a bar, drunk, and went to the toilet for a ****. A guy went down on me. It was brief, and afterward I asked his status. I understand that would have been helpful to ask before and I always do for anal sex (which I rarely have) and oral sex that I am expecting. Regardless, he said he is positive but undetectable. He's had HIV since the 80's and undetectable for last decade. We chatted about it at the bar, and he gave me his e-mail. I kept worrying that perhaps I was forgetting other events of the evening, but I am almost certain my anxiety is getting the best of me-- there was no unprotected anal sex of any kind. Just some brief kissing too.

Still, I've been to a few different HIV resources, including docs and counselors, all of whom say I was not at sufficient risk for HIV and that I should not take PEP. "Overkill", "Really?", "This is about your anxiety, not about FACTS". I have been quite stressed about it and started PEP at 36 hours, strongly against the wishes of the doctor administering it. "You don't need it" he said, quite adamantly, adding he is strongly 100 percent against me taking it, but still prescribed it for me. I'm almost done with Day 2 of Truvada and AZT and am just tired, no other side effects yet. I begin Combivir + Viread on Monday, and am a bit worried the side effects will become harder to deal with considering I'm taking AZT now once twice a day and Monday I switch to 3 times twice a day.

I have a panic and anxiety disorder. I have a therapist and set up a meeting with her. In addition I get regularly tested for STI's, I don't have Hep C, I have my vaccines, blah blah. I haven't had anal sex since January and have had conclusive test results since. It ***** how one encounter can really bring out your anxiety, even something so low risk like getting a *******. I know many magnetic couples engage in these behaviors with nary a second thought. But sadly my paranoia has gotten the best of me, and I wonder if the guy is lying (though there is no reason to- he told me he is poz undetectable and has chatted frankly about it with me via e-mail). PEP makes my risk essentially negligible and I'm adhering quite strictly.

I'd appreciate any advice or tips on how to get through my six weeks until my test. What do you guys think? Am I a total nut?

Just can't help but feeling my life is over... And I'm 25. (And I know people live with HIV every day and have full and healthy lives-- but I can't get it through my brain.)
11 Comments
Blank
Avatar_m_tn
You never had a risk, don't need PEP, and don't need to test. Continue to work with your therapist.
Blank
Avatar_m_tn
Thanks for your response.

I finished day two of my PEP and am feeling dizzy and nauseated as it is. Hoping that the risks in taking it outweigh the costs of later regret for not... Thanks again.
Blank
Avatar_m_tn
You need PEP like you need a hole in your head. You are just putting yourself at risk for serious side effects, like liver or kidney damage. The purpose of PEP is not for psychological assurance for people who have anxiety disorders. It was developed for people who have HIGH risk exposures.  Taking PEP in your situation is an abuse of the healthcare system.  
Blank
Avatar_m_tn
Joggen,

Thanks for your candid response. My doctor told me to stop taking the AZT if I wanted to. He thinks I'm insane anyway (which makes me wonder why he is even letting me do this) but from a rational, logical viewpoint, I agree with you and will return the med to the pharmacy tomorrow.

I've already set up an appointment with my therapist. My justifications for the medication has no basis in reality.Do you have any tips or coping strategies until then?
Blank
Avatar_m_tn
Stay off the internet. Well, I know that is hard. But try to refrain from googling HIV and visiting HIV forums. Try to keep yourself distracted with something else. Pursue a new TV series perhaps. Find something that you have been meaning to watch and buy it on Amazon. Anything to take your mind off of this.
Blank
Avatar_m_tn
Will do.

I realize I've been looking up everything online instead of listening to the specialists I'm dealing with- experts in infectious diseases, MSM, etc. in New York City (where I live). If I trust folks online over some of the best experts in the country, let alone double check their advice, I must have a few screws loose. What do you think of all of the people who write online and claim oral sex was the only activity they engaged in? Most of them they also say they had protected anal sex. It must have been a condom break, but of course it's quite hard to say. Seems the general information experts here and elsewhere give is to talk to your own doc about your own situation. A lot of info available online is generalizations that can't be tailored to a specific incident.

I've looked up Arrested Development and have begun to enjoy myself nicely instead of wondering if something else happened I can't remember (it didnt). One last question-- how long for the effects of AZT to ware off? If I took it for 3 days, do you think there are any consequences? I know that most docs say healthy folks usually dont have any serious issues because it's only 28 days. I understand meds are no walk in the park, but I've felt  "unwell" and wonder if that compounded with my anxiety has made the effects worse.
Blank
Avatar_m_tn
I can't imagine taking AZT for three days would lead to anything.

Blank
Avatar_m_tn
Except a whole lot of nausea and vomiting. ;)

If anyone needs a show to watch to calm down-- Hot in Cleveland on Netflix is hilarious. Cheers and good luck to all. x
Blank
Avatar_m_tn
In the context of your question, I meant permanent effects. Not sure why you were given AZT for PEP anyway.
Blank
Avatar_m_tn
It's Zidovudine and Truvada for the initial 5 days, followed by Tenofovir
once daily, Lamivudine twice daily, and Zidovudine twice daily for days 5-28. The doc said Tenofovir and Lamivudine replace the Truvada since the hospital doesn't prescribe it for their PEP program. They mention that most people can't handle the AZT and instead rely on the Lamivudine and the Tenofovir for adequate results.
Blank
Avatar_m_tn
You don't need PEP. STOP taking it and MOVE ON with your LIFE.

This thread is OVER.

------------------------------------THREAD CLOSED----------------------------------------
                        ADDITIONAL POSTS WILL BE DELETED
---------------------------------THIS THREAD IS OVER-----------------------------------
Blank
Recent Activity
1699033_tn?1405352675
Blank
JGF25 OCD is not about reassuranc... Comment
19 hrs ago
Avatar_m_tn
Blank
misterworried joined this group
Welcome them!
Aug 28
Avatar_m_tn
Blank
joihn joined this group
Welcome them!
Aug 27
MedHelp Health Answers